MAUDE Adverse Event Report: NORMATEC INDUSTRIES, LP HYPERICE / NORMATEC; POWERED INFLATABLE TUBE MASSAGER

NORMATEC INDUSTRIES, LP HYPERICE / NORMATEC; POWERED INFLATABLE TUBE MASSAGER
Model Number MODEL REJ6
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was manufactured by a contract manufacturer, ryder electronics (xinfeng) ltd., located at east shuidong avenue, industrial park, xinfeng town, ganzhou city jiangxi, cn 341600.While awaiting set-up of its electronic submissions gateway, hyperice attempted to submit this report via email to mdrpolicy@fda.Hhs.Gov on december 26, 2024.
 
Event or Problem Description
The customer contacted customer service via email and reported that while charging the base unit (battery pack), it caught fire.The customer further reported that the bottom of the base unit "is entirely burnt out" and his bed was damaged.The customer was not using the device when the event occurred.There were no injuries, and no medical intervention was required.The reported damage was to the battery pack, which houses a lithium-ion battery supplied by (b)(4)., a third-party supplier that hyperice no longer uses for batteries.No damage to the device itself was reported.

Brand Name
HYPERICE / NORMATEC
Common Device Name
POWERED INFLATABLE TUBE MASSAGER
Manufacturer (Section D)
NORMATEC INDUSTRIES, LP
480 pleasant street
suite a200
watertown MA 02472
Manufacturer (Section G)
RYDER ELECTRONICS (XINFENG) LTD.
east shuidong avenue
industrial park, xinfeng town
ganzhou city, jiangxi 34160 0
CH   341600
Manufacturer Contact
jon howell
480 pleasant street
suite a200
watertown, MA 02472
7142928954
MDR Report Key21078648
Report Number3003619590-2024-00007
Device Sequence Number6765537
Product Code IRP
UDI-Device Identifier00810050281997
UDI-Public00810050281997
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMODEL REJ6
Device Lot NumberBATTERY LOT # 20211124
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale